Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Sore throat with loss of voice. Taking steroids. Normal culture report. Need treatment?

I got a really sore throat about 3 weeks ago (started out like sinus and then turned into a sore throat the following day with no more sinus issues) and went to the doc after about a week because I lost my voice. I had a culture done and in the meantime I took steroids. The culture came back neg. for any bacteria, strep , and mono. I also got a second opinion...same thing. My sore throat went away eventually and now I have this funny feeling on the left side of my throat next to where my adams apple would be. It doesn t hurt, I just notice a difference in the way it felt prior to the sore throat. Since my tests didn t come back with anything I am not too sure if I should go see a third doctor or just leave it alone!
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Thank you for your query.
It sounds as though your sore throat was triggered by a post nasal drip from sinusitis . This can cause direct irritation and inflammation and does not need to be an infection . Also various agents , like viruses, can cause infection, which will not show on a bacterial culture. The difference you currently feel may still just be some inflammation , or sometimes small polyps (little lumps) can develop. This should resolve spontaneously with rest of your vocal cords. I trust you find this information helpful.
Answered: Mon, 25 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor